Texas, 2007Heavy Snow and Winter Weather in Texas, April 7, 2007
April 7, 2007 · NWS LUB · 15 events in 15 counties and zones
A late season snowstorm struck the South Plains region of west Texas during Easter weekend. Snow accumulations ranged from a trace up to four inches across the region, with fifteen counties receiving at least one inch snow depths.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late season snowstorm struck the South Plains region of west Texas during Easter weekend. Snow accumulations ranged from a trace up to four inches across the region, with fifteen counties receiving at least one inch snow depths. |More than sixty vehicular accidents were attributed to the snowstorm in Lubbock, including a thirteen car pile-up on west Loop 289. At least eight additional accidents occurred in the surrounding areas. No serious injuries were reported.
A list of reported snow accumulations were as follows: 4 inches at Aspermont (Stonewall County), 3 inches at Dickens (Dickens County), 3 inches at Happy (Swisher County), 3 inches at Levelland (Hockley County), 3 inches at Littlefield (Lamb County), 3 inches at Lubbock (Lubbock County), 2 inches at Farwell (Parmer County), 2 inches at Paducah (Cottle County), 1 inch at Floydada (Floyd County), 1 inch at Memphis (Hall County), 1 inch at Muleshoe (Bailey County), 1 inch at Morton (Cochran County), 1 inch at Post (Garza County), and 1 inch at Tahoka (Lynn County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 7, 3:00 AM CST, 2 hours earlier.
Area forecast discussion, Apr 7, 3:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
400 AM CDT SAT APR 7 2007
.SHORT TERM...
BROAD TROF TO REMAIN OVER THE EASTERN HALF OF THE NATION WITH UPPER
LOW SPINNING OVER THE GREAT LAKES THIS MORNING SLIDING EASTWARD INTO
THE NORTHERN NEW ENGLAND STATES TODAY AND TONIGHT WITH NUMEROUS
SHORTWAVES DROPPING DOWN OUT OF CANADA INTO THE PLAINS. TIGHTLY
WRAPPED LOW OVER SOUTHERN ARIZONA TO MOVE TO THE BIG BEND AREA BY
THIS EVENING. FAIRLY STRONG DISTURBANCE...LIGHTNING STRIKES OVER
SOUTHERN NEW MEXICO/FAR WEST TEXAS THIS MORNING...MOVING OUT AHEAD
OF THIS LOW IS ALREADY PRODUCING SOME BANDS OF PRECIPITATION OVER
EASTERN NEW MEXICO AND WEST TEXAS. WITH SNOW BEING REPORTED OVER A
FEW LOCATIONS AROUND THE AREA AND RADAR SHOWING BANDS OF
PRECIPITATION MOVING ACROSS THE HAVE INCREASE AREA OF SNOW ADVISORY
TO INCLUDE THE LUBBOCK AREA...MOVED AREA DOWN TWO ROWS OF COUNTIES.
NOT MUCH IN DIURNAL RANGE FOR TEMPERATURES EXPECTED TODAY WITH
SLIGHTLY COLDER TEMPERATURES FOR TONIGHT. AS MOST OF THE REGION WILL
HAVE A FREEZE THIS MORNING HAVE CANCELED THE FREEZE WATCH FOR
TONIGHT AND ISSUED A FREEZE WARNING FOR TONIGHT TO INCLUDE COUNTIES
OVER THE SOUTHER LOW ROLLING PLAINS WHERE TEMPERATURES ARE STILL IN
THE MID 30S AND WHERE THEY MAY NOT GET TO FREEZING THIS MORNING.
.LONG TERM...
STREAMING VORTICITY IN NORTHWEST FLOW CONTINUING OVER THE AREA INTO
SUNDAY FOLLOWING LOW TO THE EAST. PRECIPITATION CHANCES DECLINING
BUT WITH MOIST AIRMASS AND UPSLOPE WILL RETAIN CHANCE THROUGH THE
DAY SUNDAY. COLUMN STILL EXPECTED TO WARM...HOWEVER...WITH LIQUID
FAVORED BY AFTERNOON.
THE NEXT LOW CURRENTLY APPROACHING SOUTHERN OREGON COAST WILL MOVE
RAPIDLY TO THE SOUTHEAST APPROACHING OUR AREA EARLY MONDAY. WAVE
EXPECTED TO OPEN AND WEAKEN...BUT MAY YET BE ABLE TO PRODUCE LIGHT
PRECIPITATION THROUGH EARLY MONDAY IN MOIST UPSLOPE SOUTHEAST FLOW.
SOMEWHAT CONCERNED THAT RAIN CHANCES MAY NEED TO BE EXTENDED FURTHER
INTO MONDAY...BUT WILL SIDE WITH ACCELERATING TRENDS OF THIS LOW FOR
NOW KEEPING BULK OF DAY DRY. UPSLOPE CONDITIONS EARLY MONDAY MORNING
MAY ALLOW FOG AND WITH AIRMASS STILL COOL ACROSS NORTH-CENTRAL AND
NORTHWEST ZONES COULD STILL HAVE FREEZING DRIZZLE OR LIGHT FREEZING
RAIN IN SPOTS. HAVE COOLED MONDAY A BIT MORE OVER MOST OF THE AREA.
PATTERN EXPECTED TO REMAIN PROGRESSIVE INTO TUESDAY WITH ANOTHER
VIGOROUS SYSTEM PASSING TO THE NORTH...LEADING TO WARMING AND
MODERATELY WINDY OR BREEZY CONDITIONS. WEAK FRONT STILL EXPECTED
TUESDAY NIGHT ALTHOUGH LEE-TROUGHING QUICKLY SHOULD RE-ESTABLISH
OVER SOUTHERN PLAINS ON WEDNESDAY IN ADVANCE OF ANOTHER STRONGER LOW
APPROACHING THURSDAY. THIS SYSTEM LOOKING MORE AND MORE LIKE CLASSIC
SOUTHERN PLAINS WIND STORM LATE THURSDAY INTO FRIDAY AND CERTAINLY
NEEDS CLOSE WATCHING. MCQUEEN
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 29 23 42 31 70 / 80 70 50 20 10
TULIA 29 23 37 31 63 / 80 60 50 20 10
PLAINVIEW 30 24 40 33 64 / 80 60 50 20 10
LEVELLAND 31 24 45 34 71 / 70 60 40 20 10
LUBBOCK 31 25 44 36 67 / 80 60 50 20 10
BROWNFIELD 31 25 48 38 72 / 70 60 40 20 10
CHILDRESS 34 27 41 34 62 / 80 60 50 20 10
SPUR 32 26 43 37 65 / 80 50 50 20 10
ASPERMONT 35 28 45 36 66 / 80 50 50 20 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 7 PM THIS EVENING TO 9 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: TXZ037-038-043-044.
FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: TXZ021>042.
SNOW ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ021>024-027>030-033>036.
&&
08/05
Hazardous weather outlook, Apr 7, 4:53 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
553 AM CDT SAT APR 7 2007
TXZ021>044-081100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
553 AM CDT SAT APR 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER
SNOW ACCUMULATIONS FROM ONE TO THREE INCHES ARE EXPECTED TODAY AND
TONIGHT ACROSS THE SOUTHWEST PANHANDLE...AND THE WESTERN AND
CENTRAL SOUTH PLAINS. A FEW HIGHER TOTALS MAY OCCUR MAINLY ACROSS
THE NORTHWESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE. SNOW
ADVISORIES ARE IN EFFECT UNTIL EARLY THIS AFTERNOON FOR THIS
REGION. FREEZING CONDITIONS WILL CONTINUE AS WELL...WITH A FREEZE
WARNING REMAINING IN EFFECT THIS MORNING FOR MOST OF THE AREA
EXCEPT THE SOUTHERN ROLLING PLAINS. SLIGHTLY COLDER TEMPERATURES
ARE EXPECTED FOR ALL AREAS TONIGHT...AND A FREEZE WARNING WILL BE
IN EFFECT FOR THE SOUTHERN ROLLING PLAINS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A THREAT OF ACCUMULATING SNOW WILL CONTINUE SUNDAY MORNING WITH
SNOW AMOUNTS UP TO AN INCH POSSIBLE. ICY OR SLUSHY ROADS ARE POSSIBLE
SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Heavy Snow, Stonewall
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Stonewall forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.179, -100.253 (the zone’s center; the record gives no point)
A late season snowstorm struck the South Plains region of west Texas during Easter weekend. Snow accumulations ranged from a trace up to four inches across the region, with fifteen counties receiving at least one inch snow depths. |More than sixty vehicular accidents were attributed to the snowstorm in Lubbock, including a thirteen car pile-up on west Loop 289. At least eight additional accidents occurred in the surrounding areas. No serious injuries were reported.
A list of reported snow accumulations were as follows: 4 inches at Aspermont (Stonewall County), 3 inches at Dickens (Dickens County), 3 inches at Happy (Swisher County), 3 inches at Levelland (Hockley County), 3 inches at Littlefield (Lamb County), 3 inches at Lubbock (Lubbock County), 2 inches at Farwell (Parmer County), 2 inches at Paducah (Cottle County), 1 inch at Floydada (Floyd County), 1 inch at Memphis (Hall County), 1 inch at Muleshoe (Bailey County), 1 inch at Morton (Cochran County), 1 inch at Post (Garza County), and 1 inch at Tahoka (Lynn County).
Winter Weather, Parmer
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Parmer forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Winter Weather, Swisher
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Swisher forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.530, -101.735 (the zone’s center; the record gives no point)
Winter Weather, Hall
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Hall forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.531, -100.681 (the zone’s center; the record gives no point)
Winter Weather, Bailey
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Bailey forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.069, -102.830 (the zone’s center; the record gives no point)
Winter Weather, Lamb
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Lamb forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.069, -102.352 (the zone’s center; the record gives no point)
Winter Weather, Floyd
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Floyd forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.072, -101.303 (the zone’s center; the record gives no point)
Winter Weather, Cottle
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Cottle forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.078, -100.279 (the zone’s center; the record gives no point)
Winter Weather, Cochran
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Cochran forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.604, -102.828 (the zone’s center; the record gives no point)
Winter Weather, Hockley
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Hockley forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.608, -102.343 (the zone’s center; the record gives no point)
Winter Weather, Lubbock
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Lubbock forecast zone
- Property damage
- $300,000
- Reported by
- Law Enforcement
- Coordinates
- 33.610, -101.820 (the zone’s center; the record gives no point)
Winter Weather, Crosby
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Crosby forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.615, -101.300 (the zone’s center; the record gives no point)
Winter Weather, Dickens
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Dickens forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.617, -100.779 (the zone’s center; the record gives no point)
Winter Weather, Lynn
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Lynn forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.177, -101.816 (the zone’s center; the record gives no point)
Winter Weather, Garza
- When
- April 7, 5:00 AM CST to 6:00 PM CST
- Where
- Garza forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.180, -101.298 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Georgia, April 7 to 9, 2007$620 million · 97 events
- Frost and Freeze in Missouri, April 7 to 9, 2007$148 million · 34 events
- Frost and Freeze in Kansas, April 7 to 9, 2007$38 million · 3 events
- Cold in Virginia, April 7, 20071 death · $15,000 · 1 event
- Frost and Freeze and Cold in Georgia, April 7 to 8, 2007$5.0 million · 4 events
- Frost and Freeze in Arkansas, April 7 to 8, 200790 events
- Frost and Freeze in Alabama, April 7 to 8, 200760 events
- Winter Weather in Texas, April 7 to 8, 2007$35,000 · 10 events
- Frost and Freeze in Virginia, April 7, 200723 events
- Frost and Freeze in Kentucky, April 7, 200722 events
- Frost and Freeze in Alabama, April 7 to 8, 200722 events
- Frost and Freeze in Tennessee, April 7 to 8, 200720 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27830, 27835, 27837, 27838, 27839, 27840, 27841, 27842, 27843, 27844, 27845, 27846, 27847, 27848, 27849.